Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 67, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 4, 2011, 8:49 PM CDT for Plaquemines Parish, Louisiana. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2011, 8:49 PM CDT (01:49 UTC)
- Expired
- Apr 4, 2011, 10:00 PM CDT
- In force
- 71 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 5:28 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3275 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 4.7
- Supercell composite
- 20.4
The text
As transmitted, in the capitals the NWS used until 2016.
713
WUUS54 KLIX 050149
SVRLIX
LAC075-050300-
/O.NEW.KLIX.SV.W.0067.110405T0149Z-110405T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
849 PM CDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF PORT SULPHUR...
* UNTIL 1000 PM CDT
* AT 842 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 24 MILES NORTHEAST OF EMPIRE TO 32 MILES SOUTHWEST OF PORT
SULPHUR...OR ALONG A LINE EXTENDING FROM 25 MILES NORTHEAST OF PORT
SULPHUR TO 26 MILES SOUTHEAST OF GALLIANO...AND MOVING SOUTHEAST AT
30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURAS...BOOTHVILLE AND VENICE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 2892 8942 2910 8924 2903 8919 2920 8899
2923 8909 2937 8920 2947 8917 2933 8923
2940 8932 2940 8950 2948 8951 2953 8997
2948 8999 2941 8986 2937 8990 2932 8983
2923 8948 2905 8934
TIME...MOT...LOC 0149Z 300DEG 26KT 2967 8932 2910 8999
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 4:00 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Apr 4, 4:00 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CDT MON APR 4 2011
...SEVERE WEATHER AND WINDY CONDITIONS STILL EXPECTED...
.SHORT TERM...WARM WINDY DAY TODAY AND CONVECTION HAS MOVED ALONG A
GET BIT SLOWER THAN EXPECTED. THIS HAS ALLOWED NUMEROUS LOCATIONS TO
GET INTO THE LOWER TO MID 80S. AS MENTIONED IT HAS BEEN WINDY WITH
SUSTAINED WINDS OF 20 TO 25 MPH AND GUSTS UP TO 40 MPH OVER PORTIONS
OF THE CWA. LINE OF CONVECTION IS STARTING TO FINALLY DEVELOP JUST
OFF TO THE WEST MOVING THROUGH CNTRL AND SWRN LA.
TONIGHT...THIS IS THE MOST ACTIVE PART OF THE FCST FOR THE NEXT 7
DAYS AND THE MAJORITY WILL BE DURING THE EVN HRS. WITH SUCH A STRONG
CAP AND THE UPPER LVL LIFT LAGGING BACK SOME STILL THE SQUALL LINE
NEVER MATERIALIZED DURING THE DAY OFF TO THE WEST SO THE FRONT HAS
MOVED AT A DECENT CLIP BUT WITH OUT THE CONVECTION TO HELP IT...IT
HAS BEEN MOVING SLOWER THAN THE MDLS HAD BEEN INDICATING. TO OUR
NORTH THE SQUALLINE HAS RACED OUT AHEAD OF THE FRONT. THE FRONT IS
STILL GOING TO PUSH THROUGH THIS EVN AND AS THE LIFT FINALLY
INCREASES THE CAP WILL WEAKEN CONSIDERABLY AND CONVECTION WILL FILL
IN ALONG THE FRONT AND IT SHOULD START TO ACCELERATE. CONVECTION IS
ALREADY FIRING ALONG THE FRONT AS THE ENVIRONMENT FEELS THE
INFLUENCE OF THE APPROACHING TROUGH.
AS FOR THE SVR ASPECT...WE STILL FEEL LIKE SVR WEATHER IS LIKELY.
THE LACK OF CONVECTION DUE TO A STRONG CAP AND CLOUD COVER MAY HAVE
ACTUALLY HELPED THINGS BECOME QUITE A BIT MORE UNSTABLE THAN
INITIALLY EXPECTED. MLCAPE VALUES ARE ACTUALLY APPROACHING 2500-3K
J/KG WHILE SFC BASED IS NEAR 3500 J/KG. SHOWALTERS OF -5 TO -6 ARE
JUST OFF TO THE WEST. LAPSE RATES ARE IMPRESSIVE WITH MID LVL LAPSE
RATES OF 7 TO 7.5 C/KM. THE FORCING IS COMING IN AND LOOK FOR MID
LVL HGHT FALLS OF 6-7 DM FROM NOW TILL 6Z.
GRADIENT WINDS WILL REMAIN A PROBLEM UNTIL THE FRONT PASSES AND
THEN AFTER FRONTAL PASSAGE MOST OF THE AREA WILL DEAL WITH BREEZY
CONDITIONS BUT THE SOUTH SHORE WILL LIKELY HAVE TO DEAL WITH WINDS
OF 20-30 MPH WITH GUSTS OF 40-45 MPH AS THEY COME OFF OF THE LAKE.
TOMORROW THROUGH WED NIGHT...MUCH QUIETER AND COOLER. LOOK FOR A
RATHER COOL TEMPS TO MOVE IN BEHIND THE COLD FRONT. NW FLOW WILL
HELP TO PUSH TO COLD FRONT ALL THE WAY INTO THE GULF. COMBINE THAT
WITH H925 TEMPS OF 6-8C AND THE H85 THERMAL TROUGH RIGHT OVER THE
AREA THROUGH THE DAY SHOULD KEEP A DECENT LAYER OF LOW CLOUDS OVER
THE REGION. THIS WILL KEEP THINGS ON THE COOL SIDE WITH HIGHS ABOUT
10-15 DEGREES BELOW NORMAL. HIGH PRESSURE WILL PUSH IN AND AS SKIES
CLEAR AND WINDS RELAX TOMORROW NIGHT WILL BE A COOL ONE WITH THE
OUTSIDE SHOT OF A FEW LOCATIONS IN SWRN MS DROPPING INTO THE UPPER
30S. THE NW FLOW WILL START TO FLATTEN OUT WED AND LL TEMPS WILL
BEGIN TO MODERATE AND LOOK FOR TEMPS TO BE CLOSER TO NORMAL WED AND
WED NIGHT. /CAB/
.LONG TERM...OVERALL MEDIUM RANGE MDLS REMAIN IN DECENT AGREEMENT.
STILL LOOKS SW FLOW WILL DEVELOP AND THE RIDGE WILL BUILD ACROSS THE
GULF. FCST HAS BEEN HANDLING THIS FAIRLY WELL SO NO MAJOR CHANGES
MADE TO THE EXTENDED FCST.
THU THROUGH THE WEEKEND...SW FLOW INITIALLY WILL HELP TO INCREASE
THE MOISTURE AND SEND A FEW WEAK IMPULSES ACROSS THE REGION. THIS
COULD HELP SPARK A FEW SHRA THU AND THU NIGHT. THE RIDGE WILL BUILD
OVER THE GULF THROUGH THE WEEKEND AND THIS WILL START TO LEAD TO
VERY WARM TEMPS ONCE AGAIN. /CAB/
&&
.AVIATION... MVFR OR JUST ABOVE CEILINGS CONTINUE TO RACE ACROSS
THE AREA FROM THE GULF. A QUITE STRONG MID LEVEL JET CAN BE SEEN
ON KLIX VAD WIND PROFILE. SW WINDS RANGE FROM 25KTS JUST OFF THE
SFC TO 50+KTS AT AROUND 6KFT. THIS WILL LIKELY RESULT TO SOME
TURBULENCE FOR TAKE OFFS AND LANDINGS. ONGOING THUNDERSTORMS
ACROSS CENTRAL AND SWRN LOUISIANA WILL TRACK ACROSS THIS AFTN AND
EVENING. EXPECT MORE SIGNIFICANT STORMS BEGINNING FROM WEST TO
EAST WITHIN A FEW HOURS AND PROGRESS EASTWARD THRU THE EVENING.
DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING ARE THE MAIN
THREATS. WINDS WILL SHIFT TO STRONG NWRLY OVERNIGHT BEHIND THE
RAIN. EXPECT CLEARING AND VFR CONDITIONS LATE IN THE PERIOD.
MEFFER
&&
.MARINE...WINDY CONDITIONS ON THE WATERS RIGHT NOW AND THIS WILL
ONLY INCREASE AFTER THE FRONTAL PASSAGE. SCY IN EFFECT RIGHT NOW FOR
SWRLY WINDS OF 20-25KTS WITH HIGHER GUSTS. AFTER THE FRONT PUSHES
THROUGH LOOK FOR WINDS TO QUICKLY VEER AROUND TO THE NW AND PICK UP
QUICKLY. SUSTAINED WINDS OF 25-30KTS LOOK LIKELY AND THE COASTAL
WATERS EAST OF THE MS DELTA COULD SEE SUSTAINED NEAR 35 KTS. WINDS
WILL EASILY GUST TO 40-45KTS OVERNIGHT AND COULD EVEN APPROACH 50
KTS IN SOME OF THE STRONGEST GUSTS. SEAS COULD STILL GET UP TO 8-10
FT IN THE OUTER WATERS AND WAVES INSIDE THE SOUNDS AND LAKES COULD
BE 4-6 FT. WINDS AND SEAS WILL BOTH START TO SLACK OFF BY LATE
TOMORROW MORNING AND MIDDAY WITH MUCH QUIETER CONDITIONS EXPECTED
THE REST OF THE FCST. SHRA AND TSRA ARE EXPECTED WITH THE FRONT
TONIGHT AND THERE WILL LIKELY BE A NUMBER OF SPECIAL MARINE
WARNINGS. THE SHRA AND TSRA WILL MOVE OUT OF THE COASTAL WATERS BY
EARLY MORNING. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 41 65 38 75 / 50 0 0 0
BTR 45 67 42 77 / 50 0 0 0
ASD 46 67 41 76 / 70 0 0 0
MSY 52 66 50 76 / 70 0 0 0
GPT 48 67 41 73 / 80 0 0 0
PQL 50 68 38 72 / 80 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER
TERREBONNE...POINTE COUPEE...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
LAFOURCHE...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
WIND ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: LOWER
ST. BERNARD...ORLEANS...ST. CHARLES...UPPER
JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.
GM...GALE WARNING FROM 7 PM MONDAY TO 7 AM TUESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 2 PM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...GALE WARNING FROM 7 PM MONDAY TO 7 AM TUESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 2 PM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&
SHORT/LONG/MARINE: CAB
AVAITION: MEFFERHazardous weather outlook, Apr 4, 8:21 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 821 PM CDT MON APR 4 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-060130- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 821 PM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT SEVERE WEATHER... A STRONG SQUALL LINE OF NUMEROUS TO WIDESPREAD THUNDERSTORMS...SOME STRONG TO SEVERE...WILL CONTINUE TO MOVE THROUGH COASTAL SECTIONS OF SOUTHEAST LOUISIANA AND SOUTHEAST MISSISSIPPI THIS EVENING. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. FREQUENT TO CONTINUOUS LIGHTNING STRIKES AND A PERIOD OF TORRENTIAL RAINFALL WILL ALSO ACCOMPANY MANY OF THE THUNDERSTORMS. STRONG WINDS AND MARINE... A GALE WARNING IS IN EFFECT TONIGHT ACROSS THE TIDAL LAKES AND COASTAL WATERS FOR STRONG WINDS FREQUENTLY GUSTING 30 TO 40 KNOTS. A WIND ADVISORY IS IN EFFECT ACROSS AREAS SOUTH OF LAKE PONTCHARTRAIN AND ALONG THE SOUTHEAST LOUISIANA COAST. WINDS WILL BE SUSTAINED 25 TO 30 MPH AT TIMES WITH OCCASIONAL GUSTS TO 40 MPH NEAR THE LAKEFRONT AND COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE TUESDAY MORNING. OTHERWISE...HAZARDOUS WEATHER IS NOT ANTICIPATED TUESDAY AFTERNOON THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS. STORM SPOTTERS AND MEMBERS OF THE EMERGENCY MANAGEMENT COMMUNITY SHOULD RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. 22/TD
In the hours before
Local storm report, Apr 4, 7:59 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
759 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 1 SW DESTREHAN 29.95N 90.38W
04/04/2011 ST. CHARLES LA EMERGENCY MNGR
SHUDDER DAMAGE AND LARGE TREE LIMBS DOWNED IN LULING ON
KAYLE DRIVE
&&
MEFFERSOLocal storm report, Apr 4, 8:01 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
801 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 4 W DESTREHAN 29.96N 90.44W
04/04/2011 ST. CHARLES LA EMERGENCY MNGR
ROOF DAMAGE TO HOME.
&&
MEFFERSOLocal storm report, Apr 4, 8:11 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
811 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND DMG 6 NE POPLARVILLE 30.90N 89.46W
04/04/2011 PEARL RIVER MS EMERGENCY MNGR
LARGE LIMBS DOWNED ALONG INTERSTATE 59 NEAR MILE MARKER
33.
&&
MEFFERSOLocal storm report, Apr 4, 8:17 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
817 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 13 E MCNEIL 30.67N 89.42W
04/04/2011 PEARL RIVER MS EMERGENCY MNGR
ROOF TORN OFF HOME ON CONNIE HAIRIEL ROAD.
&&
MEFFERSOLocal storm report, Apr 4, 8:21 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
821 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG LAPLACE 30.07N 90.47W
04/04/2011 ST. JOHN THE BAPTI LA TRAINED SPOTTER
POWERLINES DOWNED ON AIRLINE HIGHWAY.
&&
MEFFERSOLocal storm report, Apr 4, 8:30 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
830 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG METAIRIE 30.00N 90.18W
04/04/2011 JEFFERSON LA PUBLIC
SEVERAL REPORTS OF TREES AND POWER LINES DOWN. GAS
STATION AWNING DOWN ON EFTEF RD.
0730 PM TSTM WND DMG METAIRIE 30.00N 90.18W
04/04/2011 JEFFERSON LA PUBLIC
POWER POLE AND TREES DOWN/LEANING ON HOUSE WITH
ADDITIONAL ROOF AND SIDING DAMAGE TO AT LEAST 2 OTHER
HOMES ON PARK DR SOUTH.
&&
DMANNINGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:00 PM CDT | Tornado Warning | LIX | Saint Tammany | 45 min |
| Apr 4, 7:17 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles, Saint James, Saint John the Baptist | 43 min |
| Apr 4, 7:32 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 43 min |
| Apr 4, 7:37 PM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 23 min |
| Apr 4, 7:39 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 4, 7:42 PM CDT | Tornado Warning | LIX | Saint Tammany | 48 min |
| Apr 4, 7:45 PM CDT | Special Marine Warning | LIX | 30 min | |
| Apr 4, 7:47 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 73 min |
| Apr 4, 7:48 PM CDT | Wind Advisory | LIX | 11 hr | |
| Apr 4, 7:55 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 35 min |
| Apr 4, 8:08 PM CDT | Special Marine Warning | LIX | 97 min | |
| Apr 4, 8:16 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 44 min |
| Apr 4, 9:52 PM CDT | Special Marine Warning | LIX | 83 min | |
| Apr 4, 10:58 PM CDT | Special Marine Warning | LIX | 92 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.